How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Neurologist (MD)
Category: Neurology
Satisfied Customers: 11946
Experience:  Neurosurgeon - Brain, spine, and peripheral nerve surgery
Type Your Neurology Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

As soon as I started prozac I developed a restless leg syndrome

This answer was rated:

As soon as I started prozac I developed a restless leg syndrome . After 4 days on 5 mg and then 4 days on 10 mg stopped prozac because couldn't sleep at all due to RLS .Today is a 4th day without prozac but RLS is still the same and still can't sleep . Will RLS stop and when?



The medication in Prozac tends to linger in your body, because of it's long "half-life", which means that your body metabolizes the medication slowly.


So, it may be a couple of weeks before your body metabolizes 95+% of the medication, and so if your new symptoms of RLS are related to a side effect of the medication, it may be another few days until these symptoms dissipate.


Of course, it is difficult to know if the medication is directly related to your symptoms, though if the symptoms started only with the medication, then it seems likely.



Dr. Mark and other Neurology Specialists are ready to help you

Related Neurology Questions